Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 27, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Mar 20, 2006, 7:54 PM CST for Bullock County, Alabama. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2006, 7:54 PM CST (01:54 UTC)
- Expired
- Mar 20, 2006, 8:15 PM CST
- In force
- 21 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Bullock County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 20, 6:03 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 520 m²/s²
- 0-3 km storm-relative helicity
- 739 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBMX 210153 TORBMX ALC011-210215- /O.NEW.KBMX.TO.W.0027.060321T0154Z-060321T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 754 PM CST MON MAR 20 2006 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN BULLOCK COUNTY IN SOUTHEAST ALABAMA * UNTIL 815 PM CST * AT 750 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTHEASTERN BULLOCK COUNTY...OR ABOUT 11 MILES EAST OF UNION SPRINGS...MOVING NORTHEAST AT 60 MPH. * THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING FOR SOUTHERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CST TUESDAY MORNING FOR SOUTHEASTERN ALABAMA. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3223 8560 3209 8555 3213 8543 3225 8543 $$ KNS/99
1 follow-up statement
000 WWUS54 KBMX 210217 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 817 PM CST MON MAR 20 2006 ALC011-210227- /O.EXP.KBMX.TO.W.0027.000000T0000Z-060321T0215Z/ BULLOCK AL- 817 PM CST MON MAR 20 2006 ...THE TORNADO WARNING FOR NORTHEASTERN BULLOCK COUNTY EXPIRES AT 815 PM CST... AT 817 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA. THUS...THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3223 8560 3209 8555 3213 8543 3225 8543 $$ KNS/99
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Mar 20, 2:48 PM CST, 5 hours 6 minutes earlier.
Area forecast discussion, Mar 20, 2:48 PM CST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 248 PM CST MON MAR 20 2006 .SHORT TERM...(TONIGHT - WEDNESDAY NIGHT) NEEDLESS TO SAY...ITS GOING TO RAIN TONIGHT. RADARS ARE COVERED UP FROM NORTH ALABAMA INTO EASTERN LOUISIANA. THIS MASS WILL CONTINUE TO SHIFT EASTWARD OVERNIGHT AND FINALLY EXIT EAST ALABAMA TUESDAY MORNING...AHEAD OF APPROACHING DRY LINE. WITH LOW LEVEL JET ENHANCING OVERNIGHT AND WARM FRONT ACROSS OUR EXTREME SOUTHERN COUNTIES...CANT COMPLETELY RULE OUT SEVERE THREAT FOR AREAS FROM ALICEVILLE TO TUSKEGEE. HEAVY RAINFALL WILL BE THE ISSUE FOR AREAS NORTH OF THERE AND FLASH FLOOD WATCH COVERS THIS WELL. ONCE DRYLINE PUNCHES THROUGH LATE TONIGHT...IT WILL BE ANOTHER HALF DAY BEFORE THE COLD AIR REALLY MOVES IN. TUESDAY WILL ACTUALLY WARM UP FAIRLY QUICKLY WITH SUNSHINE AND DRY AIR IN PLACE. HIGHS ON TUESDAY WILL RANGE FROM THE UPPER 50S NORTH TO MID 70S SOUTHEAST. BY WEDNESDAY...THE EDGE OF LARGE CANADIAN HIGH PRESSURE WILL SINK INTO THE SOUTHEAST WITH SOME OF THE COOLEST TEMPERATURES WEVE HAD IN A WHILE. LOWS WEDNESDAY MORNING APPROACHING FREEZING ACROSS THE NORTHERN HALF OF THE FORECAST AREA WITH MID AND UPPER 30S SOUTH. HIGHS RANGING FROM 50 TO 60 ON WEDNESDAY WITH MOSTLY SUNNY SKIES. .LONG TERM...(THURSDAY - MONDAY) ANOTHER SHORT WAVE WILL MOVE ACROSS THE SOUTHEAST ON THURSDAY. AIRMASS WILL REMAIN VERY DRY...AND EVEN THOUGH GFS SHOWS SOME LIGHT QPF SCATTERED AROUND THE SOUTHEAST...DOUBT ANY MORE THAN A FEW CLOUDS. BEHIND THIS SHORT WAVE, UPPER FLOW BECOMES INCREASING NORTHWEST ALLOWING FOR COOL CONDITIONS TO CONTINUE INTO THE WEEKEND. MORNING LOWS WILL FLIRT WITH FREEZING WHILE HIGHS WILL BE A GOOD 10+ DEGREES COOLER THAN AVERAGE FOR WHAT WILL BE LATE MARCH. POSSIBLY WARMING UP SUNDAY AND MONDAY AHEAD OF NEXT DEVELOPING STORM SYSTEM BUT THERE HAS BEEN SOME LARGE INCONSISTENCIES WITH LONG TERM PATTERN LATELY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 45 63 33 55 / 100 20 0 0 ANNISTON 52 66 34 55 / 100 10 0 0 BIRMINGHAM 50 62 32 53 / 100 10 0 0 TUSCALOOSA 49 64 35 57 / 100 10 0 0 CALERA 50 64 36 57 / 100 10 0 0 AUBURN 53 66 37 57 / 100 10 0 0 MONTGOMERY 54 72 37 60 / 100 10 0 0 TROY 56 76 38 60 / 90 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 88/88
Hazardous weather outlook, Mar 20, 7:52 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 752 PM CST MON MAR 20 2006 ALZ011>015-017>050-220152- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 752 PM CST MON MAR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH 10 PM CST TONIGHT... INCLUDING DAMAGING WIND GUSTS AND ISOLATED TORNADOES...MAINLY ALONG AND SOUTH OF INTERSTATE 85 EAST OF MONTGOMERY COUNTY. THIS AREA INCLUDES THE CITIES OF AUBURN...EUFAULA...AND TROY. IN ADDITION TO THE SEVERE WEATHER THREAT...AN EXTENDED PERIOD OF MODERATE TO HEAVY RAINFALL THIS AFTERNOON AND TONIGHT MAY LEAD TO FLASH FLOODING AND RIVER FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED UNTIL MIDNIGHT TONIGHT FOR AREAS MAINLY ALONG AND NORTH OF INTERSTATE 20. RAINFALL AMOUNT BETWEEN 2 TO 4 INCHES WILL BE POSSIBLE ALONG AND NORTH OF A LINE FROM TUSCALOOSA...TO CALERA...TO ROANOKE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RIVER FLOODING IS POSSIBLE ACROSS WEST ALABAMA ON TUESDAY AS RIVER RISES WILL RESULT FROM THE MONDAYS HEAVY RAINFALL. ALSO...OVERNIGHT TEMPERATURES WILL DROP TO NEAR FREEZING WEDNESDAY MORNING AS MUCH COLDER AIR FILTERS INTO THE AREA. A FREEZE WATCH MAY BE NECESSARY AS THE GROWING SEASON HAS BEGUN. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THIS AFTERNOON AND EVENING. JD/81
In the hours before
Local storm report, Mar 20, 7:03 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 PM CST MON MAR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FUNNEL CLOUD 9 NE WETUMPKA 32.64N 86.09W
03/20/2006 ELMORE AL EMERGENCY MNGR
BETWEEN EQUALITY AND SEMAN.
0600 PM HAIL WETUMPKA 32.54N 86.20W
03/20/2006 E0.75 INCH ELMORE AL TRAINED SPOTTER
E G40MPH
0615 PM TSTM WND DMG W WETUMPKA 32.54N 86.20W
03/20/2006 ELMORE AL EMERGENCY MNGR
SPORADIC DOWNED TREES WESTERN PORTION OF COUNTY.
POWERLINES DOWN.
0630 PM HAIL DADEVILLE 32.83N 85.77W
03/20/2006 E0.25 INCH TALLAPOOSA AL EMERGENCY MNGR
&&
MBAERLocal storm report, Mar 20, 7:15 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 PM CST MON MAR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
MBAERLocal storm report, Mar 20, 7:17 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
717 PM CST MON MAR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 5 S LAFAYETTE 32.83N 85.40W
03/20/2006 M0.75 INCH CHAMBERS AL EMERGENCY MNGR
&&
MBAERLocal storm report, Mar 20, 7:34 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
734 PM CST MON MAR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG NW AUBURN 32.59N 85.48W
03/20/2006 LEE AL EMERGENCY MNGR
POWER LINES DOWN ACROSS NW LEE CNTY. E G45MPH IN AUBURN
0710 PM TSTM WND DMG MONTGOMERY 32.35N 86.28W
03/20/2006 MONTGOMERY AL EMERGENCY MNGR
WIDESPREAD TREE LIMB DAMAGE CITY WIDE. E G60MPH IN MGM.
0730 PM TSTM WND DMG OPELIKA 32.65N 85.38W
03/20/2006 LEE AL EMERGENCY MNGR
TREES DOWN SEVERAL LOCATIONS.
&&
MBAERLocal storm report, Mar 20, 7:41 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
741 PM CST MON MAR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL OPELIKA 32.65N 85.38W
03/20/2006 M0.25 INCH LEE AL AMATEUR RADIO
0735 PM TSTM WND GST W OPELIKA 32.65N 85.38W
03/20/2006 M85 MPH LEE AL ASOS
G74KT/85MPH AT KAUO.
&&
MBAERLocal storm report, Mar 20, 7:50 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
750 PM CST MON MAR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL N OPELIKA 32.65N 85.38W
03/20/2006 M1.00 INCH LEE AL TRAINED SPOTTER
N SIDE OF CITY
&&
MBAERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 6:08 PM CST | Tornado Warning | BMX | Tallapoosa | 37 min |
| Mar 20, 6:09 PM CST | Tornado Warning | BMX | Elmore | 36 min |
| Mar 20, 6:35 PM CST | Severe Thunderstorm Warning | BMX | Chambers | 40 min |
| Mar 20, 6:44 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 16 min |
| Mar 20, 6:50 PM CST | Severe Thunderstorm Warning | BMX | Lee | 55 min |
| Mar 20, 6:57 PM CST | Severe Thunderstorm Warning | BMX | Montgomery | 33 min |
| Mar 20, 7:14 PM CST | Severe Thunderstorm Warning | BMX | Chambers | 16 min |
| Mar 20, 7:25 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Macon | 50 min |
| Mar 20, 7:43 PM CST | Severe Thunderstorm Warning | BMX | Russell | 62 min |
| Mar 20, 7:50 PM CST | Severe Thunderstorm Warning | BMX | Lee | 40 min |
| Mar 20, 7:58 PM CST | Tornado Warning | BMX | Macon | 7 min |
| Mar 20, 7:58 PM CST | Tornado Warning | BMX | Russell | 40 min |
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.